zbMATH — the first resource for mathematics

Some applications of Franel-Kluyver’s integral. II. (English) Zbl 0671.10002
[Part I, cf. Acta Math. Univ. Comenianae 50/51, 237–246 (1987; Zbl 0667.10023).]
The author uses methods from uniform distribution and an integral identity proved by Kluyver to give the following representation for the greatest common divisor \((a,b)\) of two arbitrary positive integers \(a\) and \(b\):
\[ \frac{1}{12}\cdot \frac{(a,b)^ 2}{ab}=\sum^{\infty}_{k=2}\frac{1}{2(2k-1\quad)}\cdot \frac{(2k)!}{(2^ k k!)^ 2}\cdot \sum_{r,s=1,...,k;2\leq r+s\leq k}\frac{1}\quad {x^{2(r+s)-2}}\cdot \]
\[ \cdot \left( \begin{matrix} 2(r+s)\\ 2r\end{matrix} \right)\cdot \frac{B_{2r}}{a^{2r-1}}\cdot \frac{B_{2s}}\quad {b^{2s-1}}\cdot \frac{-2}{2(r+s)(2(r+s)-1)}\cdot [(-1)^{r+s-1} \left( \begin{matrix} \quad k\\ r+s-1\end{matrix} \right)- \]
\[ (-1)^ k\cdot 2^{2k-2(r+s)+2} \left( \begin{matrix} k\\ 2k-2(r+s)+2\end{matrix} \right)] \] where \(x\) is an arbitrary positive integer and \(B_ r\) denotes the \(r\)th Bernoulli number. Further a result on the speed of convergence of the infinite series is given.
Reviewer: G.Larcher

11A05 Multiplicative structure; Euclidean algorithm; greatest common divisors
11J71 Distribution modulo one
Full Text: EuDML
[1] FRANEL J.: Les suites de Farey et le problème des nombres premiers. Göttinger Nachrichten, 1924, 198-201. · JFM 50.0119.01
[2] LANDAU E.: Bemerkungen zu der vorstehenden Abhandlung von Herrn Franel. Göttinger Nachrichten, 1924, 202-206. · JFM 50.0119.02
[3] LANDAU E.: Vorlesung über Zahlentheorie. Band 2. Verlag von S. Hirzel in Leipzig 1927.
[4] KLUYVER J. C.: An analytical expression for the greatest common divisor of two integers. Proceedings Royal Acad. Amsterdam, Vol. V, II, 1903, 658-662.
[5] GÁL I. S.: A theorem concerning diophantine approximations. Nieuw Arch. Wisk. 23, 1949, 13-38. · Zbl 0031.25601
[6] KOKSMA J. F.: On a certain integral in the theory of uniform distribution. Indag. Math. 13, 1951, 285-287. · Zbl 0043.27701
[7] LE VEQUE W. J.: On the frequency of small fractional parts in certain real sequences III. J. Reine Angew. Math. 202, 1959, 215-220. · Zbl 0090.26102
[8] STRAUCH O.: Some new criterions for sequences which satisfy Duffin - Schacffer conjecture I. Acta Math. Univ. Comenian. 42-43, 1983, 87-95.
[9] DYER T., HARMAN G.: Sums involving common divisors. J. London Math. Soc. (2) 34, 1986, 1-11. · Zbl 0602.10041
[10] KUIPERS L., NIEDERREITER H.: Uniform Distribution of Sequences. J. Wiley New York 1974. · Zbl 0281.10001
[11] KOKSMA J. F.: A general theorem from the theory of uniform distribution modulo 1. Mathematica, Zutphen B11, 1942, 7-11. · Zbl 0026.38803
[12] KOKSMA J. F.: Some integrals in the theory of uniform distribution modulo 1. Mathematica, Zutphen B11, 1942,49-52. · Zbl 0027.16002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.